Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 141, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 4, 2018, 6:24 PM CDT for Nacogdoches County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2018, 6:24 PM CDT (23:24 UTC)
- Expired
- Jun 4, 2018, 7:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:35 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 4, 4:35 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 435 PM CDT Mon Jun 4 2018 .SHORT TERM... This afternoon the western end of the cold front that moved through recently has become nearly stationary and reaches into surface low pressure over the Texas and Oklahoma Panhandles. To the Northeast of the Four State Region surface high pressure continued to spread drier air into the area and has contributed to cooler daytime highs. Aloft a short wave trough of low pressure moving Southeast across Oklahoma and North Texas will be moving along the surface boundary developing showers and thunderstorms over the region. Another short will follow in wake of the first keeping convection ongoing across the forecast area through late Tuesday. The surface boundary will be slow to erode and continue to be a focus for showers and thunderstorms especially for the Southwest sections through early Wednesday. /06/ .LONG TERM.../Wednesday through Sunday Night/ Behind the departing upper level shortwave, look for the upper ridge to gradually build and expand back toward the region from the SW. As a result, high temperatures will be inching back toward the mid 90s later this week with rain chances mainly limited to isolated diurnal convection during peak heating hours each afternoon. The upper ridge axis will build farther into Texas by the end of the week, further suppressing any convection due to increasing subsidence. Thus, the lack of much cloud cover will further aid in rising temperatures on Thursday and Friday with mid 90s all but certain as we wrap up the week. Looking ahead to the weekend, no major changes are expected but some guidance suggests a slight weakening in the upper ridge such that we may see slightly better rain chances with diurnal trends dictating a chance of afternoon showers and isolated thunderstorms. This may be a combination of an enhanced seabreeze off the Gulf coupled with a few weak disturbances shifting around the top of the ridge and down across our eastern zones. However, don't expect much relief from the heat as highs will continue to range from the lower to mid 90s. /19/ && .PREV DISCUSSION... /issued 209 PM CDT Mon Jun 4 2018/ AVIATION... For the 04/18Z terminal forecast will prevail VFR flight categories for most sites, with a period of MVFR conditions between 05/11Z-05/15Z with ceilings around 15 hnd feet and/or visibility restrictions of 3-5 statute miles. Will include mention of VCTS/TSRA earlier for E and NE TX and SW AR sites followed through the forecast period for sites across N LA and S Central AR locations. Light and variable to East winds less than 7 knots will prevail through early Tuesday morning with winds becoming Southeast to 7-12 knots after 0513Z Tuesday. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 69 86 68 93 / 60 40 10 20 MLU 67 85 67 92 / 30 40 10 20 DEQ 65 86 66 91 / 40 40 10 10 TXK 67 87 67 91 / 60 40 10 10 ELD 66 86 66 91 / 40 40 10 10 TYR 70 88 71 92 / 60 50 20 10 GGG 70 87 69 92 / 60 50 20 10 LFK 72 89 72 93 / 40 40 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/19
Hazardous weather outlook, Jun 4, 1:01 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 101 PM CDT Mon Jun 4 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-051815- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 101 PM CDT Mon Jun 4 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A cluster of thunderstorms across central Texas will continue to shift eastward across portions of east Texas, deep east Texas and northwest Louisiana this afternoon. Gusty winds and perhaps small hail may accompany the stronger thunderstorms. In addition, an upper level disturbance from the northwest and its associated cluster of thunderstorms will be approaching the Four State Region later tonight, also posing a threat of gusty winds and hail. This thunderstorm activity will continue into Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... An upper level disturbance and associated cluster of thunderstorms will continue to impact much of the Four State Region on Tuesday, where gusty winds and hail will continue to be the main threats. This activity will shift from northwest to southeast throughout the day on Tuesday, with activity waning by late morning through the afternoon hours. Lingering showers and thunderstorms will persist into Wednesday morning, more so along and south of the Interstate 20 corridor. Renewed showers and thunderstorms due to daytime destabilization will take place Wednesday afternoon but will quickly dissipate shortly after sunset. An upper level high pressure system centered to the west will begin to expand back to the northeast closer to the Four State Region by late week into the weekend. Embedded impulses along its eastern periphery are anticipated to affect portions of southeast Oklahoma, southwest Arkansas, and north Louisiana. This could result in isolated to scattered showers and thunderstorms each afternoon from Thursday through the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed through tonight. 19
In the hours before
Special weather statement, Jun 4, 6:13 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Shreveport LA 613 PM CDT MON JUN 4 2018 TXZ152-042345- Nacogdoches TX- 613 PM CDT MON JUN 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NACOGDOCHES COUNTY UNTIL 645 PM CDT... At 611 PM CDT, Doppler radar was tracking a strong thunderstorm near Nacogdoches, moving northeast at 15 mph. A second strong thunderstorm was located about 7 miles south-southwest of Nacogdoches, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Nacogdoches, Woden, Melrose and Appleby. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3147 9476 3162 9483 3179 9458 3146 9441 TIME...MOT...LOC 2311Z 241DEG 11KT 3156 9470 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:13 PM CDT | Special Weather Statement | SHV | Nacogdoches | 32 min |
| Jun 4, 6:47 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 31 min |
| Jun 4, 6:59 PM CDT | Special Weather Statement | SHV | Cherokee | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.